MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FLP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Dyspnea (1816); Low Blood Pressure/ Hypotension (1914); Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 03/03/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The orbital atherectomy device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat heavily calcified, non-tortuous, 85% stenosed proximal right coronary artery (rca) with diamondback 360 precision orbital atherectomy device (oad).The lesion was primary wired with viperwire advance coronary guide wire (floppy) through right femoral artery access.From angiogram it appeared the viperwire was in true lumen, sitting in mid to distal rca, straight and not in a branch.No vessel preparation was performed.Several low-speed oad treatments were performed followed by 2 high-speed treatments.After oad removal, angiographic images showed no reflow in the treated rca.The patient became apneic (short of breath) and blood pressure dropped to low (hypotension).Cardiopulmonary resuscitation (cpr) and emergency medications were administered including atropine, but patient did not respond.Echo cardiogram was taken but no perforation was observed.The patient expired after 45 minutes of unsuccessful resuscitation efforts.The physician thinks the patient¿s disease contributed to the event and there was something else going on with patient¿s stability and sickness making the patient unable to tolerate the treatment.In the opinion of the physician, the probable cause of hypotension was persistent no reflow in rca likely caused by dissection of distal rca at distal tip of viperwire, though distal embolization of debris from atherectomy of the proximal vessel is likely to have contributed.No pretreatment of artery led up to the no flow.The patient¿s baseline heart rate (hr) was 70s.Transvenous pacer was in place before starting the percutaneous coronary intervention (pci) but was not used until 30 minutes into the code.There was no sign of bradycardia from the atherectomy itself.In the opinion of the physician, the primary cause of death was cardiac arrest from refractory hypotension during revascularization attempt of severe rca stenosis.There were plenty of secondary contributors, including diffuse coronary artery disease (cad) elsewhere requiring high-risk coronary artery bypass grafting (cabg) and pcis in the recent past, and end-stage renal disease (esrd) on dialysis.
 
Additional Manufacturer Narrative
Additional information: g3, g6, h2, h6, h10.The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient dyspnea, cardiac arrest, low blood pressure, occlusion, vascular dissection, medication, unexpected medical intervention, and death appear to be related to operational context.In this case it is possible that the reported dyspnea, cardiac arrest, low blood pressure, occlusion, vascular dissection, medication, unexpected medical intervention, and death are a result of the patient¿s disease severity and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24728563
Report Number3004742232-2026-00071
Device Sequence Number9286939
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)260630(10)8689726
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number8689726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale